Ask a doctor

Why my Bruise is Yellow Post 2 Weeks of Botox? (photo)

Its been two weeks since my botox. Done 3 areas forhead, eyes, glubella. Aon left side of crows feer injection site near eye bruise turned yellow, I expected it to go away after one week, but its been almost two weeks now.. How long will it stay, and why its yellow?? overall tx- my right eyebrow right on the left of the eyebrow is lifting a bit if I tense it, where’s left one isn’t, does it mean I need bit more botox on right side to fix that problem? Many thanks for yur replies

Doctor Answers (13)

Bruising after Botox injections

+2

It is not uncommon to slightly bruise after botox injections. The bruises may be slightly worse after injections if the patient was taken blood thinners such as Advial Asprin and so on. The bruises usually last one to three weeks but at times longer then that and they may display an arrey of colors from black blue to yellow orange. It is important to avoid the sun when having those bruises to try and avoid a permenant pigmentation. Regarding the unevenness you may need a touch up. Go see your physican for a correction.

 

Wish you best of luck!


Coral Gables Plastic Surgeon
5.0 out of 5 stars 82 reviews

Bruises Changing Colors after Botox

+2

Bruising can be a combination of the technique employed and patient factors. Typically, most bruising is gone by about 7-10 days. However, there are some outlier that will persist longer. One encouraging thing you can take from this discussion is that a yellow colored bruise is usually one that it about to go away for good.

mike kim, md

Michael M. Kim, MD
Portland Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Bruises change color as they heal

+2

Bruises change color as they heal, which has to do with the blood leaving the site. Usually from a bluish, purplish, or even blackish, to a reddish or orangish, then to a greenish or yellowish. Most people's bruising, especially from Botox because it is minimal, lasts a few days or a week, tops. However, if you take any medications like Advil or aspirin, or some natural medications, bruising can be worse or even last longer. If it's been 2 weeks and you are noticing that your eyebrows are a bit uneven, I'd see your injector again for an evaluation  - you possibly need a touch-up.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

It is subsiding

+1
Swelling and bruising are common after Botox. Bruising often changes in colour, and it appears that yours will most likely subside soon. To minimize these temporary effects, apply a cool compress. You may also want to consider stopping any medications that thin the blood for about a week before your treatment to minimize bruising. These medications include aspirin, ibuprofen and St. John's Wort.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 69 reviews

Bruising after Botox

+1

Mild bruising may occur following the placement of Botox and typically will resolve within several weeks.  The yellowish hue you are seeing in the area is as result of the final degradation products of the blood under the skin which is now nearly completely resolved.  If it does persist beyond say three weeks I would return to your injector for further assessment. 
Best Regards,
Jacque P. LeBeau, MD

Jacque P. LeBeau, MD
Pensacola Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

Bruise after Botox in the face should be gone by three weeks

+1

If your bruise hasn't disappeared in three weeks, see your doctor as Botox injections should not cause permanent bruising.  Some patients who have darker skin might develop post inflammatory hyperpigmentation after certain procedures which can be confused with bruising but it is very rare to be caused by Botox injections.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Yellow Bruising After Botox

+1

Bruises go through a period of color change as the body cleans up the products of injury beneath the skin. Typically bruises go from red/blue -->green--> yellow-->brown. So, it looks like your bruise is in the last stages of healing and should be gone very shortly. 

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Bruising after Botox

+1

Bruising after Botox can occur, but is much more common with fillers like Juvederm or Restylane. Various risk factors for bruising exist, including whether you consume alcohol, aspirin, ibuprofen, vitamin E, ginseng, green tea or gingko around the time of injection. In most people, a bruise lasts about 1 week. In some people, it can last longer if they are on certain medications, or if a larger blood vessel was injured. In any case, all bruises are self-resolving, though arnica may expedite their resolution. Try eating some kiwis and drinking pineapple juice which can both make the bruise go away faster as well. Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Why my Bruise is Yellow Post 2 Weeks of Botox? (photo) ANS:

+1

Your bruise is yellow after 2 weeks of Botox injections because it is going away.  The good news is you should be only a few days away from no longer having a bruised Botox area.

John J. Corey, MD
Phoenix Plastic Surgeon
5.0 out of 5 stars 19 reviews

Yellow bruise following Botox injections

+1

There is not much you can do to speed up the recovery from a minor bruise following an injectable other than a homeopathic remedy called Arnica Montana, which is known to help minimize bruising and swelling, or warm compress.  A bruise following an injectable treatment is generally:

 

1) Rare in occurrence
2) Short in duration
3) Not severe
4) Small in size

A little bit of ice before and after any injections can help reduce the chances of bruising occurring and minimize the appearance if bruising does take place. In general, the yellow color of a bruise can be due to bilirubin, which is one of the byproducts of the breakdown of hemoglobin.  Hemoglobin is what gives the bruise its initial red color, where disturbed capillaries leak blood into the tissue. It would really be necessary to see you in person to determine the cause of your eyebrow issue. I would recommend speaking with your physician. Thank you and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.